Doctor insights on:
Omerprazole Side Effects
Adverse effects: omeprazole can cause liver impairment, severe skin reactions, inflammation of the pancreas, kidney disease, bone fractures, low magnesium, gastritis, infections of the bowel and diarrhea. More common side effects are headache, abdominal pain, diarrhea, vomiting, flatulence, fever and urinary infection. ...Read more
Omeprazole side eff.: Omeprazole can change the gut ph or acid such that you may have trouble absorbing certain vitamins with long term use (b12 and folate) also there have been some studies that note that people who took Omeprazole had a higher rate of thinning out the bones (takes calcium from the bones). These studies were prelominary and further study needs to be done. If you are worried a bone study can be done. ...Read more
Nothing serious: There is not much data available. Yet it is a fairly safe drug and can be sued for the long term. But try to skip it for one day off and on. ...Read more
Has anyone been on omeprazole (prilosec) for years, without experiencing any long-term side effects?
Yes, but: The longer you take the medicine, the more prone you are to have rare side effects. Nonetheless, there are conditions that require long term use and many people have taken it for years safely. ...Read more
Hi. Is omeprazole(prilosec) in general and in shirt term use a safe option to treat acid issues/gerd. I have read some pretty worrisome side effects.
Yes: In general, Prilosec has been used for numerous years. As with many medications, there are numerous potential adverse effects. However, "proton-pump inhibitors"/ppi's have been studied and shown to be generally safe to use. Most adverse effects with Prilosec are not the result of short term use. It is important for you to discuss all your medications with your personal physician. ...Read moreSee 1 more doctor answer
What are the side effects of OTC omeprazole?is it normal to have a headache above my eyes after taking omeprazole on the 2nd day?its my 3rd day now?
Not unusual: It may not be "normal," but WebMD says headache is a common side effect of omeprazole. Your body may adjust and the headache may go away; if not, omeprazole may not be good for you. Omeprazole is safe to take for a few weeks but I advise avoiding long-term use- see bit.ly/1b1Avqs There are many natural/alternate therapies for gastritis. See http://umm.edu/health/medical/altmed/condition/gastritis ...Read moreSee 1 more doctor answer
- Talk to a doctor live online for free
- Side effects
- What are the side effects of anapsique?
- What are the side effects of vitalux?
- Ask a doctor a question free online
- Side effects of ciloxan
- Side effects of phenergan/dextromethorphan
- Side effects of norcuron
- Side effects of inocor
- Talk to a gastroenterologist online